Alert archive / Arizona / Areal Flood Warnings in 2012

Areal Flood Warning 9, NWS Tucson, AZ

September 9, 2012Pima County, Arizona

NWS Tucson, AZ issued this areal flood warning at Sep 9, 2012, 6:49 PM MST for Pima County, Arizona. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2012, 6:49 PM MST (01:49 UTC)
Expired
Sep 10, 2012, 12:45 PM MST
In force
18 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 152 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-461 J/kg
Mixed-layer LCL
2747 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WGUS45 KTWC 100149
FLWTWC

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
649 PM MST SUN SEP 9 2012

AZC019-100745-
/O.NEW.KTWC.FA.W.0009.120910T0149Z-120910T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
649 PM MST SUN SEP 9 2012

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
  INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO.

* UNTIL 1245 AM MST

* AT 644 PM MST...A RIVER GAUGE ON THE VAMORI WASH NEAR KOM VO 
REPORTED A WATER LEVEL EXCEEDING 8.5 FEET...WHICH IS ABOVE THE 
BANKFULL LEVEL. AS RAINFALL CONTINUES NEAR THE AREA...THE TREND IN 
WATER LEVEL IS EXPECTED TO CONTINUE TO RISE OVER THE NEXT FEW HOURS 
AND MAY APPROACH 9 FEET. BE ADVISED THAT STATE HIGHWAY 21 COULD 
BECOME IMPASSIBLE IF THE WATER LEVEL RISES ABOVE 9.5 FEET.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242

$$

SMR
6 follow-up statements
641 
WGUS85 KTWC 100255
FLSTWC

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST SUN SEP 9 2012

AZC019-100745-
/O.CON.KTWC.FA.W.0009.000000T0000Z-120910T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
755 PM MST SUN SEP 9 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MST FOR SMALL 
STREAMS IN CENTRAL PIMA COUNTY...INCLUDING THE VAMORI WASH NEAR KOM 
VO AND PISINIMO...

AT 749 PM MST...A RIVER GAUGE ON THE VAMORI WASH NEAR KOM VO 
REPORTED A WATER LEVEL EXCEEDING 9 FEET AND THUS REMAINING ABOVE 
BANKFULL. WHILE RAINFALL HAS ENDED OVER THE AREA...WATERS CONTINUE 
TO FLOW INTO THE WASH BASIN. THUS WHILE THE TREND IS FOR THESE 
WATERS TO CONTINUE TO RISE..THE RATE OF RISE IS EXPECTED TO STEADILY 
SLOW DOWN UNTIL THE WATERS CREST LATER TONIGHT. BE ADVISED THAT 
STATE HIGHWAY 21 COULD BECOME IMPASSIBLE IF THE WATER LEVEL RISES 
ABOVE 9.5 FEET. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242

$$

SMR
074 
WGUS85 KTWC 100518
FLSTWC

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1018 PM MST SUN SEP 9 2012

AZC019-100745-
/O.CON.KTWC.FA.W.0009.000000T0000Z-120910T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
1018 PM MST SUN SEP 9 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MST FOR SMALL 
STREAMS IN CENTRAL PIMA COUNTY...INCLUDING THE VAMORI WASH NEAR KOM 
VO AND PISINIMO...

AT 1012 PM MST...A RIVER GAUGE ON THE VAMORI WASH NEAR KOM VO 
REPORTED A WATER LEVEL EXCEEDING 9.2 FEET AND THUS REMAINING ABOVE 
BANKFULL. WHILE THE RISE OF WATER LEVELS HAS SLOWED THROUGH THE 
EVENING...THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN THE AREA 
WILL LIKELY CREATE FURTHER RISES IN WATER LEVELS THROUGH THE NIGHT. 
BE ADVISED THAT SATE HIGHWAY 21 COULD BECOME IMPASSIBLE IF THE WATER 
LEVEL RISES ABOVE 9.5 FEET.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242

$$

SMR
508 
WGUS45 KTWC 100741
FLWTWC

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1241 AM MST MON SEP 10 2012

AZC019-101345-
/O.EXT.KTWC.FA.W.0009.000000T0000Z-120910T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
1241 AM MST MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE

* FLOOD WARNING FOR SMALL STREAMS IN...
  CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
  INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO.

* UNTIL 645 AM MST

* AT 1235 AM MST ADDITIONAL SHOWERS WERE SPREADING THROUGH
  PORTIONS OF THE TOHONO O'ODHAM NATION INCLUDING OVER BASINS
  FEEDING THE VAMORI WASH. AS OF 1230 AM MST THE VAMORI WASH
  CONTINUED TO SLOWLY RISE AND WAS UP TO 9.61 FEET. STATE
  HIGHWAY 21 WAS LIKELY IMPASSABLE. IT IS EXPECTED TO CREST
  NEAR OR JUST OVER 10 FEET DURING THE EARLY MORNING HOURS.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242

$$

MEYER
069 
WGUS85 KTWC 101044
FLSTWC

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
344 AM MST MON SEP 10 2012

AZC019-101345-
/O.CON.KTWC.FA.W.0009.000000T0000Z-120910T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
344 AM MST MON SEP 10 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MST FOR SMALL 
STREAMS IN CENTRAL PIMA COUNTY...INCLUDING THE VAMORI WASH NEAR KOM 
VO AND PISINIMO...

AT 338 AM MST SHOWERS HAD ONCE AGAIN SHIFTED NORTH OF THE AREA. THE 
LATEST RISE IN THE VAMORI WASH NEAR KOM VO APPEARED TO HAVE CRESTED 
AT 9.8 FEET ABOUT 2 AM MST AND THE LATEST READING SHOWED LEVELS 
SLOWLY STARTING TO FALL. AT CURRENT LEVELS HIGHWAY 21 LIKELY REMAINS 
IMPASSABLE.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242

$$

MEYER
667 
WGUS45 KTWC 101335
FLWTWC

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
635 AM MST MON SEP 10 2012

AZC019-101945-
/O.EXT.KTWC.FA.W.0009.000000T0000Z-120910T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
635 AM MST MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE

* FLOOD WARNING FOR SMALL STREAMS IN...
  CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
  INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO.

* UNTIL 1245 PM MST

* AT 628 AM MST THE VAMORI WASH NEAR KOM VO CONTINUED TO SLOWLY
  FALL...DOWN TO 9.67 FEET AFTER THE LATEST CREST OF 9.8 FEET AT
  ABOUT 2 AM. THIS TREND IS EXPECTED TO CONTINUE...HOWEVER
  ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER TODAY. AT CURRENT
  LEVELS HIGHWAY 21 LIKELY REMAINS IMPASSABLE.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON 
STREAMS AND WASHES...AND SOME FLOODING OF ROADS AND LAND ALONG 
THE BANKS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242

$$

MEYER
687 
WGUS85 KTWC 101559
FLSTWC

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
859 AM MST MON SEP 10 2012

AZC019-101945-
/O.CON.KTWC.FA.W.0009.000000T0000Z-120910T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
859 AM MST MON SEP 10 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR SMALL 
STREAMS IN CENTRAL PIMA COUNTY...ESPECIALLY THE VAMORI WASH...

AT 852 AM MST...THE WATER LEVEL OF THE VAMORI WASH NEAR KOM VO 
CONTINUED TO SLOWLY LOWER...WITH THE CURRENT LEVEL AT 9.86 FEET. 
THIS TREND WILL CONTINUE THROUGH THE DAY. HOWEVER...ADDITIONAL 
RAINFALL CAN BE EXPECTED THROUGHOUT THE DAY AND TONIGHT...WHICH MAY 
CAUSE THE WASH WATER LEVELS TO RISE AGAIN. BASED ON IMPACT 
INFORMATION...STATE HIGHWAY 21 BECOMES IMPASSABLE AT WATER LEVELS 
OVER 9.5 FEET. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Sep 9, 2:49 PM MST, 4 hours earlier.

Area forecast discussion, Sep 9, 2:49 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
248 AM MST SUN SEP 9 2012

.SYNOPSIS...PLENTY OF MOISTURE AROUND FOR SCATTERED SHOWERS AND
THUNDERSTORMS THIS EVENING...ESPECIALLY WEST OF TUCSON. A WEAK
WEATHER SYSTEM WILL PASS THROUGH THE REGION BRINGING MORE WIDESPREAD
THUNDERSTORMS TO THE AREA LATE MONDAY INTO TUESDAY. A DRIER WESTERLY
FLOW WILL LEAD TO MUCH LESS THUNDERSTORM ACTIVITY THE SECOND HALF OF
THE WEEK.

&&

.DISCUSSION...A WEAK UPPER LOW CENTERED OVER NORTHERN BAJA WAS
HELPING PRODUCE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON. MOST
OF THE ACTIVITY HAS BEEN ACROSS THE TOHONO O'ODHAM NATION AND FAR
WESTERN PIMA COUNTY. STILL ANTICIPATING THIS GENERAL AREA TO SEE THE
BULK OF THE STRONG THUNDERSTORMS AGAIN THIS EVENING WITH HEAVY
RAINFALL BEING THE MAIN CONCERN.

THE UPPER LOW OVER BAJA WILL EVENTUALLY MOVE FARTHER NORTH TO A
POSITION CENTERED OVER YUMA BY MONDAY EVENING...THEN TRACK THROUGH
NORTHERN ARIZONA ON TUESDAY. THAT SAID...THIS FEATURE WILL CONTINUE
TO INFLUENCE OUR WEATHER THROUGH LATE TUESDAY. THEREAFTER...A DRY
WESTERLY FLOW ALOFT WAS PROGGED TO DEVELOP OVER THE REGION. THIS
WILL RESULT IN DIMINISHING RAIN CHANCES WEDNESDAY...WITH LITTLE OR
NO CHANCE OF RAIN BY THE WEEKEND.

&&

.AVIATION...SCT-BKN CLOUDS MAINLY 6-10K FT AGL WILL PREVAIL INTO
MONDAY MORNING ACROSS SOUTHEAST AZ. BREEZY ELY/SELY WINDS WILL
CONTINUE ESPECIALLY FOR KTUS THRU SUNDOWN...THEN TAPERING OFF TO 10
KTS OR LESS FOR MOST LOCALES INTO MONDAY MORNING. BULK OF
-SHRA/-TSRA IS EXPECTED ONCE AGAIN ON A LINE FROM KTUS-KOLS WESTWARD
THROUGH ABOUT 10/03Z WITH MORE ISOLATED -SHRA/-TSRA EAST OF THIS
LINE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH TUESDAY. DRIER WESTERLY FLOW WILL BEGIN TO
MOVE IN BY WEDNESDAY WITH A DOWNWARD TREND IN STORMS WEDNESDAY
THROUGH FRIDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 9, 10:06 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1006 AM MST SUN SEP 9 2012

AZZ504>514-100300-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
1006 AM MST SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AFTER A ROUND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS
MORNING...MORE SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS
AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK WEATHER SYSTEM EXITING BAJA WILL BRING WIDESPREAD SHOWERS
AND THUNDERSTORMS LATE MONDAY AND TUESDAY. LOCALLY HEAVY RAINFALL
WILL BE THE MAIN THREAT. ONCE THE SYSTEM EXITS...DRIER AIR WILL
MOVE INTO THE REGION RESULTING IN DIMINISHING RAIN CHANCES BY
THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ501>503-515-100300-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-BABOQUIVARI MOUNTAINS-
1006 AM MST SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

CLEARING SKIES THIS MORNING WILL GIVE WAY TO SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERAL OF THE WASHES
AND SMALL STREAMS WERE EXPERIENCING FLOWS FROM RAIN YESTERDAY...SO
ADDITIONAL HEAVY RAINFALL TODAY MAY CAUSE FLOODING IN THOSE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK WEATHER SYSTEM EXITING BAJA WILL BRING WIDESPREAD SHOWERS
AND THUNDERSTORMS LATE MONDAY AND TUESDAY. LOCALLY HEAVY RAINFALL
WILL BE THE MAIN THREAT. ONCE THE SYSTEM EXITS...DRIER AIR WILL
MOVE INTO THE REGION RESULTING IN DIMINISHING RAIN CHANCES BY
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Sep 9, 4:36 PM MST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
436 PM MST SUN SEP 9 2012

AZZ501-100015-
WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT
AZ-
436 PM MST SUN SEP 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL
515 PM MST...

AT 430 PM MST...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM
NEAR AJO...OR 44 MILES SOUTH OF GILA BEND...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...AJO.

LAT...LON 3204 11333 3249 11331 3249 11270 3188 11281
TIME...MOT...LOC 2335Z 095DEG 9KT 3233 11286

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 11:55 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Sep 10, 12:46 PM MSTAreal Flood WarningTWCPima30 hr
Sep 10, 1:27 PM MSTFlash Flood WarningTWCSanta Cruz2 hr
Sep 10, 1:37 PM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz3 hr
Sep 10, 2:24 PM MSTFlash Flood WarningTWCCochise111 min
Sep 10, 2:29 PM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 10, 2:41 PM MSTFlash Flood WarningTWCPima94 min
Sep 10, 3:40 PM MSTAreal Flood AdvisoryTWCCochise, Graham80 min
Sep 10, 3:44 PM MSTSpecial Weather StatementTWCPima46 min
Sep 10, 3:49 PM MSTSpecial Weather StatementTWCPima41 min
Sep 10, 3:53 PM MSTSevere Thunderstorm WarningTWCPima37 min
Sep 10, 3:54 PM MSTFlash Flood WarningTWCPima2 hr
Sep 10, 4:13 PM MSTFlash Flood WarningTWCPima, Santa Cruz2 hr
Sep 10, 4:24 PM MSTSevere Thunderstorm WarningTWCPima36 min
Sep 10, 4:56 PM MSTAreal Flood AdvisoryTWCGraham, Pinal112 min

Nearby

Areal Flood Warnings in Arizona, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.